Home Drink & Drugs
If you need urgent support, call 999 or go to your nearest A&E. To contact our Crisis Messenger (open 24/7) text THEMIX to 85258.
Read the community guidelines before posting ✨

SSRIs & ecstasy

Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
hi guys.

im on 60 mg fluoxetine daily (an SSRI),and have been on it 9 months. ive tried doing a google search on the effects of taking ecstasy with them but nothing seemed to be certain.

from what i read, taking SSRIs blocks the effect of ecstasy. does anyone know if this is true and if so how long do you need to not be taking the SSRI to reverse this? ie. hours or months?

also i read that if you take the SSRI a few hrs after you take the ecstasy then it just stops toxicity, so will it still work?

does anyone have any past experience with this or can answer my questions cos i really want to do some pills this week but theres not much point if theyre not going to work!!!

thanks!

Comments

  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    In my experience with friends who were taking SSRI's you need at least a week off, probably two before you get the same effects again.

    And, if you are using SSRI's then its really not a wise idea to be using MDMA.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    so youre saying that i would need a 1-2 week break of the SSRIs before i wanted to do ecstasy, or are you saying that i would need a 1-2 week break once ive done ecstasy to get the same high again.

    and why isnt it a wise idea to do it when im on SSRIs?
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    You need to (in my mates experience) stop using SSRI's for a good two weeks to get the same effect from the MDMA.

    The reason its a bad idea is because I presume you are on SSRI's for a reason, and presuming that reason is depression related, then MDMA isnt going to do you any good.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    its treatment for bulimia. but its not really working. and to be honest i dont feel much different from before i started taking it.

    are there any drugs that dont effect the serotonin neurotransmitters in your brain but give a similar effect?
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    clara wrote: »
    its treatment for bulimia. but its not really working. and to be honest i dont feel much different from before i started taking it.

    are there any drugs that dont effect the serotonin neurotransmitters in your brain but give a similar effect?

    Well if its not working then I'd suggest discussing that with your GP, not just stopping it altogether.

    Similar effect to MDMA? No, none.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    i wasnt planning on stopping them all together, i just wondered whether its dangerous to take them with mdma.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    clara wrote: »
    i wasnt planning on stopping them all together, i just wondered whether its dangerous to take them with mdma.

    As far as I know its not technically dangerous (or any more dangerous than using MDMA by itself) but you just wont get any effect, so its pointless.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    There is a small possibilty it could cause serotonin syndrome, so best avoided really.
  • JadedJaded Posts: 2,682 Boards Guru
    There is some information on Erowid about MDMA and SSRI's that should help answer your question.

    The short version is
    One of the ways (if not THE way) MDMA enters the 5-HT (serotonin) neuron is through the serotonin reuptake transporter. By blocking 5-HT reuptake, you also seem to significantly block MDMA's entry into the cell, thus probably reducing its effects.

    Besides the fact that you risk causing serotonin syndrome, as Blagsta mentioned, you are looking at a very reduced effect, if any, but with all of the negative side effects. Plus, messing with your brain chemistry whilst being treated with anti-depressants is highly unadvisable.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    hey i would advise not using them together, SSRI'S are powerful drugs (given out too readily by GP's) you will have two different drugs both acting differently with the networks in your brain that are involved in serotonin. - best avoided
    - i think alcohol is also best avoided (could be wrong) so e's will defo be a no no

    in terms of other things you could take for your bulemia - have you tried any therapies
    the drugs will just allow you to deal with your emotions better, the SSRI'S will stablise your mood, and if it does this this is the best time to think about your thoughts,actions and behaviours that lead to bulemia
    the SSRI'S will not sure it - only changing your thoughts and behaviours will!
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    'elloo
    really wouldn't advise drinking if you're on SSRI's, I'm on 20mg daily and when I've drunk it's made me very drowsy afterwards. Also wouldn't advise MDMA in e or powder form, it'll have no effect unless you stop taking your fluoextine for at least a couple of weeks, because each tablet stays in your body about 3 days or something like that, & there is the chance of serotonin syndrome as well...
Sign In or Register to comment.